Alert archive / California / Freeze Warnings in 2012
Freeze Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Feb 27, 2012, 8:33 PM PST. It took effect at Feb 28, 2012, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 8:33 PM PST (04:33 UTC)
- In effect from
- Feb 28, 2012, 3:00 AM PST
- Expired
- Feb 28, 2012, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
238 WWUS76 KLOX 280433 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 833 PM PST MON FEB 27 2012 ...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING... .A COLD STORM SYSTEM WILL PRODUCE THE STRONG WINDS IN THE WAKE OF THE COLD FRONT. THE WINDS WILL DECREASE DURING THE LATE TONIGHT. A COLD AIR MASS USHERED IN BEHIND THE FRONT WILL CREATE FREEZING TEMPERATURES ACROSS SOME PORTIONS OF THE AREA. CAZ044-281245- /O.NEW.KLOX.FZ.W.0002.120228T1100Z-120228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 833 PM PST MON FEB 27 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY FOR THE OJAI VALLEY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING FOR THE OJAI VALLEY. THIS WARNING IS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY. * TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT...AND RANGE BETWEEN 26 AND 29 DEGREES AROUND 6 AM PST TUESDAY. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE MORNING HOURS. * IMPACTS...CROPS AND VEGETATION EXPOSED TO THE SUB-FREEZING TEMPERATURES WILL BE SEVERELY DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ034>036-045-046-088-547-281245- /O.NEW.KLOX.FR.Y.0003.120228T1100Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA... NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 833 PM PST MON FEB 27 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY. * TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE MORNING HOURS. * IMPACTS...SENSITIVE CROPS AND VEGETATION MAY BE DAMAGED OR KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ059-281200- /O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T1200Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 833 PM PST MON FEB 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-041-280600- /O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T0600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 833 PM PST MON FEB 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ087-281200- /O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T1200Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 833 PM PST MON FEB 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL BLOW UNTETHERED ITEMS AROUND INCLUDING AWNINGS...TENTS...AND UMBRELLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-281200- /O.CON.KLOX.WI.Y.0019.000000T0000Z-120228T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 833 PM PST MON FEB 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
3 follow-up statements
078 WWUS76 KLOX 280600 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST MON FEB 27 2012 ...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING... .A COLD STORM SYSTEM WILL PRODUCE THE STRONG WINDS IN THE WAKE OF THE COLD FRONT. THE WINDS WILL DECREASE DURING THE LATE TONIGHT. A COLD AIR MASS USHERED IN BEHIND THE FRONT WILL CREATE FREEZING TEMPERATURES TONIGHT ACROSS SOME PORTIONS OF THE AREA. CAZ044-281100- /O.CON.KLOX.FZ.W.0002.120228T1100Z-120228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 1000 PM PST MON FEB 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT...AND RANGE BETWEEN 26 AND 29 DEGREES AROUND 6 AM PST TUESDAY. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE MORNING HOURS. * IMPACTS...CROPS AND VEGETATION EXPOSED TO THE SUB-FREEZING TEMPERATURES WILL BE SEVERELY DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ053-054-281100- /O.EXB.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1000 PM PST MON FEB 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-281100- /O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1000 PM PST MON FEB 27 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-041-281100- /O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 1000 PM PST MON FEB 27 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ087-281100- /O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 1000 PM PST MON FEB 27 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL BLOW UNTETHERED ITEMS AROUND INCLUDING AWNINGS...TENTS...AND UMBRELLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-281100- /O.EXT.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1000 PM PST MON FEB 27 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034>036-045-046-088-547-281100- /O.CON.KLOX.FR.Y.0003.120228T1100Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA... NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 1000 PM PST MON FEB 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE MORNING HOURS. * IMPACTS...SENSITIVE CROPS AND VEGETATION MAY BE DAMAGED OR KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL
961 WWUS76 KLOX 281047 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 247 AM PST TUE FEB 28 2012 CAZ059-281200- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 247 AM PST TUE FEB 28 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL EXPIRE ON TIME. WEST WINDS 15 TO 25 MPH WILL CONTINUE TODAY. $$ CAZ053-054-281200- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 247 AM PST TUE FEB 28 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL EXPIRE ON TIME. NORTHWEST WINDS 15 TO 25 MPH WILL CONTINUE TODAY. $$ CAZ040-041-281200- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 247 AM PST TUE FEB 28 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE SUBSIDED TO WELL BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL EXPIRE ON TIME. $$ CAZ087-281200- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 247 AM PST TUE FEB 28 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE SUBSIDED TO WELL BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL EXPIRE ON TIME. $$ CAZ039-052-281200- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-120228T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 247 AM PST TUE FEB 28 2012 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE SUBSIDED TO WELL BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL EXPIRE ON TIME. $$ CAZ044-281700- /O.CON.KLOX.FZ.W.0002.120228T1100Z-120228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 247 AM PST TUE FEB 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS MORNING...AND RANGE BETWEEN 26 AND 29 DEGREES AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE MORNING HOURS. * IMPACTS...CROPS AND VEGETATION EXPOSED TO THE SUB-FREEZING TEMPERATURES WILL BE SEVERELY DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ034>036-045-046-088-547-281700- /O.CON.KLOX.FR.Y.0003.120228T1100Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA... NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 247 AM PST TUE FEB 28 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS MORNING. TEMPERATURES WILL WARM ABOVE FREEZING DURING THE LATE MORNING HOURS. * IMPACTS...SENSITIVE CROPS AND VEGETATION MAY BE DAMAGED OR KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ASR
276 WWUS76 KLOX 281643 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 843 AM PST TUE FEB 28 2012 CAZ044-281745- /O.EXP.KLOX.FZ.W.0002.000000T0000Z-120228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 843 AM PST TUE FEB 28 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ034>036-045-046-088-547-281745- /O.EXP.KLOX.FR.Y.0003.000000T0000Z-120228T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA... NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 843 AM PST TUE FEB 28 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Feb 27, 4:30 PM PST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 27, 4:30 PM PST, 4 hours 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 430 PM PST MON FEB 27 2012 UPDATED AVIATION SECTION .SYNOPSIS... A STORM SYSTEM WILL CONTINUE TO MOVE EAST OF THE REGION TONIGHT. RAIN AND SNOW SHOWERS WILL DECREASE OVERNIGHT WITH PATCHY FROST IN A FEW INTERIOR LOCATIONS BY TUESDAY MORNING. THERE WILL BE A BRIEF BREAK ON TUESDAY FOLLOWED BY ANOTHER CHANCE OF RAIN LATE WEDNESDAY MAINLY NORTHERN SECTIONS. DRY AND WARMER CONDITIONS ARE EXPECTED BY THE END OF THE WEEK AS HIGH PRESSURE BUILDS INTO CALIFORNIA. && .SHORT TERM (TONIGHT-THU)...A WEAK WINTER STORM CONTINUES TO MOVE THROUGH SOUTHWEST CA. THE MAIN FOCUS LATE THIS AFTERNOON AND EARLY EVENING IS ACROSS EASTERN LOS ANGELES COUNTY WHERE THERE IS STILL POTENTIAL FOR BRIEF HEAVY SHOWERS...LIGHTNING AND SMALL HAIL. THIS IS A COLD SYSTEM WITH 500MB TEMPS LESS THAN -30 DEGREES CELSIUS WHICH IS ABOUT AS COLD AS WE HAVE SEEN ALL SEASON. SNOW LEVELS HAVE DROPPED TO NEAR 2K FEET AT TIMES IN THE HEAVIER SHOWERS BUT MOST ACCUMULATION REMAINS ABOVE 3.5K FEET. NONETHELESS...INTERSTATE 5 HAS BEEN IMPACTED WITH CHP ESCORTS AND A SHUTDOWN AT 1345 LOCAL TIME. THIS SEEMS TO BE ONE OF THE WORST STORMS THIS SEASON FOR TRAVELERS OVER THE GRAPEVINE. WILL CONTINUE THE WINTER WEATHER ADVISORY FOR REMAINING 1-3 INCH ACCUMULATIONS IN THE MOUNTAINS/FOOTHILLS. THERE HAVE BEEN A HANDFUL OF LIGHTNING STRIKES FROM CATALINA ISLAND NORTHWARD ACROSS LOS ANGELES COUNTY WITH REPORTS OF VERY SMALL HAIL. SATELLITE IMAGES AT 22Z INDICATE THE LOW PRESSURE TROUGH IS ELONGATING FROM N-S AS IT PIVOTS TO OUR SOUTHWEST. THIS WILL KEEP THE THREAT OF CONVECTION GOING INTO THE EARLY EVENING HOURS FOR EASTERN LOS ANGELES COUNTY. RAINFALL TOTALS HAVE BEEN ZERO TO LESS THAN 0.10 INCH AT MOST BEACHES...0.05 TO 0.15 INCH VALLEYS AND 0.25-0.75 INCH FOR THE FOOTHILLS AND MOUNTAINS. MAJORITY OF PRECIPITATION WILL RAPIDLY DECREASE BY 10PM OR SO THIS EVENING BUT ISOLATED SHOWERS COULD CONTINUE OVERNIGHT DUE TO THE LINGERING MOISTURE AND INSTABILITY. FROST FOR LATE TONIGHT WILL BE CONFINED MAINLY TO INTERIOR AREAS AND THE ANTELOPE VALLEY. LOW LEVEL MOISTURE AND LOCAL BREEZES WILL KEEP FROST AT BAY FOR COASTAL VALLEYS AND BEACHES. COOL NORTHWEST FLOW WILL KEEP TEMPERATURES STUNTED BELOW NORMAL ON TUESDAY BUT EXPECT MOSTLY SUNNY CONDITIONS TO RETURN TO THE REGION. ANOTHER PACIFIC STORM SYSTEM WILL PUSH INTO OR/WA ON WEDNESDAY WITH CLOUDS INCREASING OVER SOUTHWEST CA DURING THE DAY. LIGHT RAIN MAY DEVELOP ALONG THE CENTRAL COAST BEFORE SUNSET THEN INCREASE SLIGHTLY WEDNESDAY NIGHT. THE FRONT WITH THIS SYSTEM WASHES OUT BEFORE CROSSING SOUTH OF PT CONCEPTION AND THEREFORE HAVE LIMITED THE PRECIPITATION TO NORTHERN AREAS. AMOUNTS LOOK VERY LOW AT THIS TIME. THURSDAY WILL BE ANOTHER COOL DAY WITH NORTHWESTERLY WINDS ACROSS THE REGION. .LONG TERM (FRI-MON)...EXPECT A WARMING TREND IN THE EXTENDED FORECAST AS HEIGHTS BEGIN TO BUILD ON FRIDAY WITH A RIDGE OF HIGH PRESSURE SHIFTING ACROSS THE EASTERN PACIFIC OCEAN. HEIGHTS WILL BE NEARING 580DM OVER THE WEEKEND AND LIGHT TO MODERATE OFFSHORE WINDS WILL HELP PUSH TEMPS ABOVE NORMAL. WOULDN'T BE SURPRISED TO SEE READINGS INTO THE LOWER 80S IF THIS PATTERN HOLDS UP OVER THE WEEKEND. ALL MEDIUM RANGE MODELS SHOW THE RIDGE BREAKING DOWN WITH ONSHORE FLOW RETURNING BY MONDAY FOR COOLER TEMPS TO START THE FIRST FULL WEEK OF MARCH. && .AVIATION...28/0030Z. OCCASIONAL MVFR CONDITIONS WILL PERSIST MAINLY OVER LOS ANGELES TERMINALS...WITH CEILINGS AT OR BELOW 5000 FEET CONTINUING THROUGH 04Z AT THE LATEST. OTHERWISE...VFR CONDITIONS WILL BECOME PREVALENT THROUGH 04Z. WIND TURBULENCE AND LOW-LEVEL WIND SHEAR WILL DEVELOP THROUGH 02Z...ESPECIALLY AT SANTA BARBARA AND VENTURA COUNTY TERMINALS. THERE IS A CHANCE THAT SUB-VFR CONDITIONS MAY OCCUR NORTH OF POINT CONCEPTION. KLAX AND KBUR ...OCCASIONAL MVFR CONDITIONS WILL PERSIST THROUGH 02Z...WITH CEILINGS AT OR BELOW 5000 FEET CONTINUING THROUGH 04Z AT THE LATEST. OTHERWISE...VFR CONDITIONS WILL BECOME PREVALENT. THERE IS A CHANCE THAT WIND TURBULENCE AND LOW-LEVEL WIND SHEAR WILL DEVELOP BETWEEN 03Z AND 07Z TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). COASTAL FLOOD STATEMENT (SEE LAXCFWLOX). && PUBLIC...BOLDT AVIATION...HALL SYNOPSIS...BOLDT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 27, 6:00 AM PST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON FEB 27 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-281400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A COLD STORM WILL BRING WINDS...SHOWERS...AND LOW ELEVATION SNOW TO THE AREA TODAY. THESE GALE FORCE WINDS WILL ALSO AFFECT THE COASTAL WATERS...AND GENERATE A SWELL THAT WILL PRODUCE AN INCREASED RISK OF RIP CURRENTS TO THE BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY LIGHT RAIN MAY FORM OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES ON WEDNESDAY. GUSTY NORTHWEST WINDS ARE EXPECTED FRIDAY AND SATURDAY...ESPECIALLY OVER THE I-5 CORRIDOR AND THE SANTA YNEZ RANGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:09 PM PST | Small Craft Advisory | LOX | 19 hr | |
| Feb 27, 8:33 PM PST | Frost Advisory | LOX | Los Angeles | 12 hr |
| Feb 27, 10:12 PM PST | High Surf Advisory | LOX | Los Angeles | 11 hr |
| Feb 28, 1:45 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.